Alert archive / Mississippi / Wind Advisories in 2018

Wind Advisory 11, NWS Memphis, TN

December 26, 20184 states

NWS Memphis, TN issued this wind advisory at Dec 26, 2018, 10:40 AM CST for 4 states. It took effect at Dec 27, 2018, 12:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 10:40 AM CST (16:40 UTC)
In effect from
Dec 27, 2018, 12:00 AM CST
Expired
Dec 27, 2018, 2:10 PM CST
In force
14 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS74 KMEG 261640
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1040 AM CST Wed Dec 26 2018

...Windy conditions to develop overnight through Thursday...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-270045-
/O.NEW.KMEG.WI.Y.0011.181227T0600Z-181228T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1040 AM CST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM CST
Thursday. 

* WINDS...Sustained winds of 20 to 25 miles an hour with gusts
  around 35 miles an hour are expected. The strongest gusts are
  forecast in eastern Arkansas to near 40 miles an hour.
 
* TIMING...Midnight tonight through 6 pm CST Thursday.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor object may be blown around. High profile vehicles 
  traveling on east-west roadways may experience traveling 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
737 
WWUS74 KMEG 262053
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
253 PM CST Wed Dec 26 2018

...Windy conditions to develop overnight through Thursday...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271030-
/O.CON.KMEG.WI.Y.0011.181227T0600Z-181228T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
253 PM CST Wed Dec 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

* WINDS...Sustained winds of 20 to 25 miles an hour with gusts
  around 35 miles an hour are expected. The strongest gusts may
  reach 40 miles an hour.
  

* TIMING...Midnight tonight through 6 pm CST Thursday.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor object may be blown around. High profile vehicles 
  traveling on east-west roadways may experience traveling 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
252 
WWUS74 KMEG 270217
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
817 PM CST Wed Dec 26 2018

...Windy conditions to develop overnight through Thursday...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271115-
/O.CON.KMEG.WI.Y.0011.181227T0600Z-181228T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
817 PM CST Wed Dec 26 2018

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

* WINDS...Sustained winds of 20 to 25 miles an hour with gusts 
  to around 40 miles an hour are expected. 

* TIMING...Midnight tonight through 6 pm CST Thursday.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor object may be blown around. High profile vehicles 
  traveling on east-west roadways may experience traveling 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
038 
WWUS74 KMEG 270932
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
332 AM CST Thu Dec 27 2018

...Windy conditions expected today...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-272230-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-181228T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
332 AM CST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Sustained winds of 20 to 25 miles an hour with gusts 
  to around 40 miles an hour are expected. 

* TIMING...through 6 pm CST Thursday.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor object may be blown around. High profile vehicles 
  traveling on east-west roadways may experience traveling 
  difficulties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
290 
WWUS74 KMEG 272010
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
210 PM CST Thu Dec 27 2018

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-272115-
/O.CAN.KMEG.WI.Y.0011.000000T0000Z-181228T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
210 PM CST Thu Dec 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Wind
Advisory. 

Winds have decreased enough to cancel the advisory. Some areas
will see gusts near 25 mph in the next couple of hours. However,
the sustains winds will be less than 20 mph. Later this afternoon,
the winds will decrease to near 10 mph from the south.

$$

TLSJr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 26, 5:27 AM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Dec 26, 5:27 AM CST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
527 AM CST Wed Dec 26 2018

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 315 AM CST Wed Dec 26 2018/

Skies are cloudy across the forecast area early this morning with
temperatures ranging from the mid 30s to mid 40s. Some patchy
areas of fog have develop across the region with Jonesboro
currently reporting 1/4 mile visibility. Unless some additional
sites report some dense fog, will not be issuing a Dense Fog
Advisory at this time. A few light rain showers are moving across
north Mississippi at this time. Currently, a warm front extends
across north Texas through northern Louisiana and into central
Mississippi.

This front will move slowly north today. Scattered showers are
expected to develop ahead of the warm front today and move into
mainly western sections of the forecast area. Temperatures will be
above normal today with highs in the mid 50s to around 60 degrees.
The warm front will move through the forecast area tonight
bringing more showers. Temperatures will remain relatively mild
tonight with lows Thursday morning in the low to mid 50s.

By Thursday, a cold front will be moving into western Arkansas.
Showers and a few thunderstorms will develop ahead of the front
and move through the region. Some gusty south winds will also be
possible on Thursday and a Wind Advisory may be needed.
Temperatures will be rather pleasant for late December with highs
in the mid 60s. The cold front will move through the region
Thursday night with more showers and isolated thunderstorms. There
could be a strong or possibly severe thunderstorm over north
Mississippi with damaging winds as the main threat.

By Friday, the cold front will be east of the region with rain
ending across eastern sections of the forecast area. Temperatures
will be cooler on Friday but highs will remain at or near normal
levels. Dry weather will remain through Friday night as high
pressure briefly builds into the region.

Southwest flow aloft will bring several upper level disturbances
ti the region over the weekend with more showers expected both
Saturday and Sunday. Temperatures will be a little cooler over the
weekend with reading dropping to below normal levels.

Another cold front will drop south from the northern plains on
Monday and then move through the forecast area Monday night and
Tuesday bringing more rain to the region.

ARS

&&

.AVIATION...12Z TAFs

Messy TAF set this cycle. IFR to LIFR conditions due to low clouds
and fog early with vicinity showers near JBR MEM and MKL will
gradually improve to VFR conditions by midday, but conditions
will deteriorate again overnight Generally light East winds today
will increase overnight and shift more southeasterly as the next
round of showers approaches from the west. All sites should see
rain on station by morning. Wind speeds overnight are expected to
be sustained 15-20mph with gusts to 30, strongest at JBR. LLWS is
also expected overnight, continuing into tomorrow.

AMD NOT SKED at TUP for missing visibility.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Dec 26, 3:30 AM CST, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 AM CST Wed Dec 26 2018

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
330 AM CST Wed Dec 26 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong, gusty south winds are expected Thursday. Wind gusts may
exceed 35 mph at times.

Strong to severe thunderstorms are possible on Thursday mainly south
of Interstate 40. Isolated damaging winds are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:26 AM CSTRiver Flood WarningMEGMonroe71 hr
Dec 26, 10:26 AM CSTRiver Flood WarningMEGMonroe62 hr
Dec 26, 1:45 PM CSTRiver Flood AdvisoryMEGDecatur, Hardin31 hr

Nearby

Wind Advisories in Mississippi, 2018Wind Advisories in Tennessee, 2018Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.